Skip directly to search Skip directly to A to Z list Skip directly to navigation Skip directly to page options Skip directly to site content

Heading


ID#:15686
Description:The torso, arms and legs of this adolescent male patient exhibited a mottled red and purple skin discoloration known as purpura, which was determined to be due to his consumption of an herbal mixture. It is not known what herbs he consumed.
There are many symptoms that can manifest as the body’s response to a food allergen. Some of the symptoms include, but are not limited to hives, tingling in the mouth swelling of the tongue difficulty breathing abdominal cramping, vomiting or diarrhea, rashes, coughing or wheezing, loss of consciousness, and dizziness. Initial symptoms need to be taken seriously, for depending upon the individual’s allergic sensitivity, they can ultimately progress to anaphylaxis, which is a sudden, severe allergic reaction that involves various areas of the body simultaneously, or causes difficulty breathing and swelling of the throat and tongue. Anaphylaxis can result in death.
High Resolution: Click here for hi-resolution image (18.35 MB)
Content Providers(s):CDC/ Donated by Brian Hill, New Zealand
Creation Date:1976
Photo Credit:
Links:CDC – National Center for HIV/AIDS, Viral Hepatitis, STD, and TB Prevention, Division of Adolescent and School Health and National Center for Chronic Disease Prevention and Health Promotion, Division of Population Health; Adolescent and School Health: Foo
Categories:
CDC Organization
Skip Navigation Links.

MeSH
Skip Navigation Links.
Copyright Restrictions:None - This image is in the public domain and thus free of any copyright restrictions. As a matter of courtesy we request that the content provider be credited and notified in any public or private usage of this image.

TOP